# SDR 2008FA0000890

- Difficulty date: November 19, 2008
- Submitted: December 16, 2008
- Operation: General aviation
- Aircraft: N315LS
- Make and model: Bolkms BO105LSA3
- Aircraft serial: 2033
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Bearing
- Part number: 4639306006
- Condition: Cracked
- Location: Tail Rotor Drive
- Part time: 603 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN TRANSMISSION WAS DELIVERED FOR O/H. THERE WAS NO NOTICE ABOUT AN INCIDENT OR A CHIP WARNING.  CHIP DETECTOR AND OIL FILTER WERE CLEAN.  AT THE BEGINNING OF THE DISASSEMBLY, THE MECHANIC NOTED THAT THE TAILROTOR DRIVE DID NOT MOVE WHEN THE INPUT FLANGE WAS TURNED.  AFTER REMOVING THE UPPER HOUSING, A SEVERE DAMAGE OF THE TAIL ROTOR DRIVE PINION AND THE ASSOCIATED ROLLER BEARINGS WERE DETECTED.  THE BEARING WAS CRACKED, AND THE TEETH OF THE PINION WERE SEVERELY DEFORMED.  THERE WERE MANY METAL CHIPS INSIDE THE GEARBOX. (K)
